Alert archive / Missouri / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 164, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jun 2, 2018, 5:58 PM CDT for Dent County, Shannon County, Texas County, Missouri. It was in force for 62 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 2, 2018, 5:58 PM CDT (22:58 UTC)
- Expired
- Jun 2, 2018, 7:00 PM CDT
- In force
- 62 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Dent County, MO, Shannon County, MO, Texas County, MO
The radar
The Springfield radar (KSGF), 147 km from the middle of the area, began a volume at 22:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 2, 6:20 PM CDT | TSTM WND DMG | 5 Ene Akers, MO | TREE BLOWN DOWN OVER THE ROADWAY NEAR STATE HIGHWAY KK AND HIGHWAY 19. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 2, 2:19 PM CDT | Severe Thunderstorm Watch | SPC | 10 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.0 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2602 J/kg
- Mixed-layer CIN
- -176 J/kg
- Mixed-layer LCL
- 909 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
602
WUUS53 KSGF 022258
SVRSGF
MOC065-203-215-030000-
/O.NEW.KSGF.SV.W.0164.180602T2258Z-180603T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Springfield MO
558 PM CDT SAT JUN 2 2018
The National Weather Service in Springfield has issued a
* Severe Thunderstorm Warning for...
Northwestern Shannon County in south central Missouri...
Southwestern Dent County in south central Missouri...
Northeastern Texas County in south central Missouri...
* Until 700 PM CDT
* At 558 PM CDT, a severe thunderstorm was located over Licking, or
12 miles northeast of Houston, moving southeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Current River State Park... Montauk State Park...
Licking... Montauk...
Jadwin... Akers...
Prescott...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3745 9201 3760 9193 3742 9136 3724 9149
TIME...MOT...LOC 2258Z 293DEG 22KT 3748 9184
HAIL...1.00IN
WIND...60MPH
$$
Burchfield2 follow-up statements
881
WWUS53 KSGF 022334
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
634 PM CDT SAT JUN 2 2018
MOC065-203-215-030000-
/O.CON.KSGF.SV.W.0164.000000T0000Z-180603T0000Z/
Shannon MO-Dent MO-Texas MO-
634 PM CDT SAT JUN 2 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR NORTHWESTERN SHANNON...SOUTHWESTERN DENT AND NORTHEASTERN TEXAS
COUNTIES...
At 633 PM CDT, a severe thunderstorm was located 12 miles northeast
of Raymondville, or 16 miles south of Salem, moving east at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Current River State Park... Montauk State Park...
Licking... Montauk...
Jadwin... Akers...
Prescott...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3743 9195 3757 9183 3742 9136 3724 9149
TIME...MOT...LOC 2333Z 290DEG 16KT 3741 9163
HAIL...1.00IN
WIND...60MPH
$$
Burchfield367
WWUS53 KSGF 030000
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
700 PM CDT SAT JUN 2 2018
MOC065-203-215-030010-
/O.EXP.KSGF.SV.W.0164.000000T0000Z-180603T0000Z/
Shannon MO-Dent MO-Texas MO-
700 PM CDT SAT JUN 2 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN SHANNON...
SOUTHWESTERN DENT AND NORTHEASTERN TEXAS COUNTIES HAS EXPIRED...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning has
been allowed to expire. However small hail and gusty winds are still
possible with this thunderstorm.
A severe thunderstorm watch remains in effect until 1000 PM CDT for
south central Missouri.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Springfield.
LAT...LON 3743 9195 3757 9183 3742 9136 3724 9149
TIME...MOT...LOC 0000Z 293DEG 22KT 3735 9145
$$
BurchfieldWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 2:43 PM CDT, 3 hours 15 minutes earlier.
Area forecast discussion, Jun 2, 2:43 PM CDT, 3 hours 15 minutes before
Area Forecast Discussion National Weather Service Springfield MO 243 PM CDT Sat Jun 2 2018 ...Storms Possible this Evening then Nice Weather Sunday... .SHORT TERM...(This afternoon through Sunday) Issued at 240 PM CDT Sat Jun 2 2018 A cold front will push south across southern Missouri through this evening as an upper level trough moves across the region. Thunderstorms are expected to develop across south central and portions of far southern Missouri through early this evening as the front drops southeastward. With mean layer CAPE around 3000 J/KG, moderate deep layer shear and steep mid level lapse rates some storms could strong to severe storms. An inhibiting factor to storm development and coverage will be relatively warm mid level temperatures and capping inversion. In general the greatest risk for severe storms will be southeast of a Rolla to Houston line. Continue to closely monitor weather conditions and the latest information. A much more pleasant airmass will follow the frontal passage for Sunday. Cooler temperatures and less humid conditions can be expected along with a northerly breeze. Highs Sunday will generally be in the lower 80s. .LONG TERM...(Sunday Night through Saturday) Issued at 240 PM CDT Sat Jun 2 2018 The mean upper level ridge position will remain to our west into at least the middle of next week leaving our region under a northwesterly flow aloft. Dry weather is expected through at least Tuesday but will have to monitor the development of convective complexes over the Plains. It appears there is some potential for convective complexes to impact area at times during the last half of next week. Otherwise seasonably warm and humid weather conditions can be expected next week. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 1224 PM CDT Sat Jun 2 2018 Pilots can expect prevailing VFR conditions at area terminals through Sunday. A cold front will push across the area this afternoon resulting in variable cloud cover. Ceilings may lower to near MVFR at times. Scattered showers and storms will develop primarily east of the terminals but could impact the Branson vicinity. Surface winds will shift to the northwest later this afternoon with the frontal passage. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Foster LONG TERM...Foster AVIATION...Foster
Hazardous weather outlook, Jun 2, 12:49 PM CDT, 5 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 1249 PM CDT Sat Jun 2 2018 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-031800- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 1249 PM CDT Sat Jun 2 2018 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...This Afternoon and Tonight. Weather hazards expected... Limited tornado risk. Elevated hail risk. Elevated thunderstorm wind damage risk. Limited flooding risk. Elevated lightning risk. Elevated excessive heat risk. Limited non thunderstorm wind risk. DISCUSSION... Thunderstorms will develop across south central and portions of far southern Missouri this afternoon. The greatest coverage of storms and highest risk for severe weather afternoon will be southeast of a Branson to Rolla line. The most intense storms storms will capable of producing large hail up to the size of ping pong balls and damaging winds up to 70 mph. The risk for an isolated tornado very low. In addition, locally heavy rainfall and frequent lightning will accompany any storm. There is a limited risk for localized flooding in south central Missouri. Heat index values will warm into the upper 90s to around 100 degrees across far southern Missouri. .DAYS TWO THROUGH SEVEN...Sunday through Friday. A few storms may be possible across the area towards the end of next week as a system tracks through the region. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon in south central Missouri. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Foster
In the hours before
Special weather statement, Jun 2, 4:12 PM CDT, 1 hour 46 minutes before
Special Weather Statement National Weather Service Springfield MO 412 PM CDT SAT JUN 2 2018 MOZ070-071-083-022200- Dent MO-Phelps MO-Pulaski MO- 412 PM CDT SAT JUN 2 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DENT...NORTHEASTERN PULASKI AND CENTRAL PHELPS COUNTIES UNTIL 500 PM CDT... At 411 PM CDT, Doppler radar was tracking a strong thunderstorm 8 miles southwest of Newburg, or 9 miles east of Waynesville, moving east at 30 mph. Dime size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Rolla... St. Robert... Doolittle... Newburg... Devil's Elbow... Lecoma... Jerome... Lake Spring... This includes Interstate 44 between mile markers 159 and 169, and between mile markers 171 and 185. LAT...LON 3780 9218 3794 9216 3797 9153 3773 9153 TIME...MOT...LOC 2111Z 272DEG 27KT 3786 9203 Burchfield
Special weather statement, Jun 2, 4:23 PM CDT, 1 hour 35 minutes before
Special Weather Statement National Weather Service Springfield MO 423 PM CDT SAT JUN 2 2018 MOZ098-022215- Shannon MO- 423 PM CDT SAT JUN 2 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SHANNON COUNTY UNTIL 515 PM CDT... At 423 PM CDT, Doppler radar was tracking a strong thunderstorm near Mountain View, moving east at 30 mph. Dime size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Winona... Birch Tree... Montier... Teresita... A severe thunderstorm watch remains in effect until 1000 PM CDT for south central Missouri. LAT...LON 3689 9122 3689 9166 3710 9165 3711 9121 TIME...MOT...LOC 2123Z 272DEG 26KT 3700 9163 Burchfield
Special weather statement, Jun 2, 4:37 PM CDT, 1 hour 21 minutes before
Special Weather Statement National Weather Service Springfield MO 437 PM CDT SAT JUN 2 2018 MOZ080-081-091-092-022245- Dallas MO-Wright MO-Laclede MO-Webster MO- 437 PM CDT SAT JUN 2 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WEBSTER... SOUTHEASTERN DALLAS...NORTHERN WRIGHT AND SOUTHERN LACLEDE COUNTIES UNTIL 545 PM CDT... At 437 PM CDT, Doppler radar was tracking a strong thunderstorm over Conway, or 12 miles north of Marshfield, moving east at 45 mph. Dime size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Morgan... Conway... Phillipsburg... Twin Bridges... Competition... Rader... Lynchburg... Falcon... This includes Interstate 44 between mile markers 108 and 121. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && A severe thunderstorm watch remains in effect until 1000 PM CDT for south central and southwestern Missouri. LAT...LON 3746 9302 3761 9295 3761 9226 3743 9225 TIME...MOT...LOC 2137Z 272DEG 40KT 3752 9286 Burchfield
Special weather statement, Jun 2, 4:41 PM CDT, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Springfield MO
441 PM CDT SAT JUN 2 2018
MOZ082-083-022245-
Dent MO-Texas MO-
441 PM CDT SAT JUN 2 2018
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN DENT AND NORTHEASTERN
TEXAS COUNTIES UNTIL 545 PM CDT...
At 441 PM CDT, Doppler radar was tracking a strong thunderstorm over
Licking, or 12 miles north of Houston, moving northeast at 20 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Montauk State Park... Salem...
Licking... Montauk...
Turtle... Jadwin...
Darien... Gladden...
A severe thunderstorm watch remains in effect until 1000 PM CDT for
south central Missouri.
LAT...LON 3737 9185 3755 9198 3760 9186 3760 9181
3763 9181 3773 9158 3752 9135
TIME...MOT...LOC 2141Z 232DEG 19KT 3749 9187
BurchfieldSpecial weather statement, Jun 2, 5:22 PM CDT, 36 minutes before
Special Weather Statement National Weather Service Springfield MO 522 PM CDT SAT JUN 2 2018 MOZ091-092-022315- Wright MO-Webster MO- 522 PM CDT SAT JUN 2 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN WEBSTER AND SOUTHWESTERN WRIGHT COUNTIES UNTIL 615 PM CDT... At 522 PM CDT, Doppler radar was tracking a strong thunderstorm near Diggins, or 8 miles south of Marshfield, moving east at 20 mph. Other strong storms were developing in southern and eastern Webster county. Dime size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Seymour... Mansfield... Fordland... Duncan... Diggins... Odin... Northview... This includes Interstate 44 near mile marker 91. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && A severe thunderstorm watch remains in effect until 1000 PM CDT for southwestern Missouri. LAT...LON 3709 9304 3727 9306 3738 9262 3707 9255 TIME...MOT...LOC 2222Z 287DEG 18KT 3722 9290 Burchfield
Local storm report, Jun 2, 5:41 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
541 PM CDT SAT JUN 2 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL 3 ESE DEVIL'S ELBOW 37.83N 92.00W
06/02/2018 E1.50 INCH PHELPS MO PUBLIC
SOCIAL MEDIA REPORT. TIME APPROX BASED ON
RADAR.
&&
DSAThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 8:09 AM CDT | Special Weather Statement | SGF | Cedar, St. Clair | 51 min |
| Jun 2, 8:27 AM CDT | Severe Thunderstorm Warning | SGF | Cedar, Dade, Hickory, Polk, St. Clair | 34 min |
| Jun 2, 9:04 AM CDT | Special Weather Statement | SGF | Polk | 56 min |
| Jun 2, 10:06 AM CDT | Special Weather Statement | SGF | Phelps | 39 min |
| Jun 2, 4:12 PM CDT | Special Weather Statement | SGF | Phelps | 48 min |
| Jun 2, 4:20 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Phelps, Pulaski | 40 min |
| Jun 2, 4:23 PM CDT | Special Weather Statement | SGF | Shannon | 52 min |
| Jun 2, 4:37 PM CDT | Special Weather Statement | SGF | Laclede | 68 min |
| Jun 2, 4:41 PM CDT | Special Weather Statement | SGF | Dent | 64 min |
| Jun 2, 4:52 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Texas | 53 min |
| Jun 2, 4:59 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Phelps | 61 min |
| Jun 2, 5:22 PM CDT | Special Weather Statement | SGF | Webster | 53 min |
| Jun 2, 5:45 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Shannon | 45 min |
| Jun 2, 6:03 PM CDT | Areal Flood Advisory | SGF | Dent | 3 hr |
| Jun 2, 6:05 PM CDT | Special Weather Statement | SGF | Douglas | 55 min |
| Jun 2, 6:12 PM CDT | Special Weather Statement | SGF | Taney | 48 min |
| Jun 2, 6:37 PM CDT | Special Weather Statement | SGF | Ozark | 68 min |
| Jun 2, 6:44 PM CDT | Severe Thunderstorm Warning | SGF | Shannon | 61 min |
| Jun 2, 6:49 PM CDT | Special Weather Statement | SGF | Texas | 56 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.